[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.48.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 14, 1994

Ceftazidime-Related Nonconvulsive Status Epilepticus

Author Affiliations

From the Department of Internal Medicine and the College of Medicine, University of Iowa Hospitals and Clinics, Iowa City.

Arch Intern Med. 1994;154(5):586-589. doi:10.1001/archinte.1994.00420050158014
Abstract

The third-generation cephalosporin, ceftazidime, is widely used for the treatment of serious gram-negative infections. As is true of cephalosporins in general, reported adverse effects have been few. We report a case of ceftazidime-induced status epilepticus in a patient with Pseudomonas aeruginosa meningitis and compare the clinical manifestations of this case with those of two previously described cases of ceftazidime-related encephalopathy. This diagnosis should be entertained and an electroencephalogram should be obtained inall patients with myoclonus and/or altered mental status while they are receiving ceftazidime therapy.

(Arch Intern Med. 1994;154:586-589)

×